MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE BREASTPUMP; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE BREASTPUMP; PUMP, BREAST, POWERED
Model Number 8107176/67060
Health Effect - Clinical Code Rash (2033)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Basic product not in retail packaging, including breast shields, was sent to the customer, who expressed concern over not also getting a cooler and pump bag.Multiple attempts to contact the customer to get additional information and to get product back were not responded to.Reported issues of rash were investigated under in (b)(4), which determined the root cause to be potential for the product, after it is opened, to come in contact with environmental allergens, lotions or creams, and cleaning solutions that may cause an allergic reaction or irritation.Such root cause is not a product malfunction or a deficiency in information available to the user.
 
Event or Problem Description
On (b)(6) 2017, the customer alleged that her freestyle breast pump was producing low suction.She refused to conduct troubleshooting.She was instructed to return the pump before a replacement would be sent to her.On (b)(6) 2017, the customer made a second contact, alleging that she was using the 27 mm breast shields with the freestyle pump and they caused a rash on her breasts, for which she saw a doctor and was given a cream.On (b)(6) 2017, the customer made a third contact, indicating that she sent her freestyle pump back.However, tracking information does not substantiate that claim.She indicated that the doctor gave her an antibiotic cream which she used for 2 weeks and she can use the pump again.She inquired about a replacement pump and was again instructed to return the original pump before a replacement would be sent.On (b)(6) 2017, the customer made a fourth contact and was escalated to a lead.The customer once again stated that she returned the pump; however, tracking information does not substantiate that claim.

Brand Name
FREESTYLE HANDS-FREE BREASTPUMP
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
MDR Report Key6770562
Report Number1419937-2017-00220
Device Sequence Number653511
Product Code HGX
UDI-Device Identifier00020451670607
UDI-Public0100020451670607
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8107176/67060
Device Catalogue Number8107176/67060
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;